MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL-LUM; CATHETER, HEMODIALYSIS, NON-IMPLANTED

BARD ACCESS SYSTEMS NIAGARA SLIM-CATH DIALYSIS CATHETER 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL-LUM; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking dialysis catheter was inconclusive due to the nature of the returned sample.The product returned for evaluation was two photographs which depicted a 24cm niagara slim-cath dialysis catheter.The depicted portion of the device included both luer adapters, extension tubes and the molded joint.Usage residues were evident in both photographs.Both clamps were engaged.No leaking or evidence of device damage was discernible during inspection of the submitted photographs; however, device functionality could not be assessed.Consequently this complaint is inconclusive at this time.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that during crrt initiation micro air bubbles were noted in the aeration chamber immediately following start of crrt as well as air bubbles noted from the access catheter throughout circuit.They changed the filter three times and the crrt machine once to rule out filter or machine problem.The air bubble issue allegedly continued so they were questioning a line crack.The line was removed and a new one placed.

Brand Name
NIAGARA SLIM-CATH DIALYSIS CATHETER 12F X 24CM (STRAIGHT) (SHORT-TERM) (DUAL-LUM
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9199595
Report Number3006260740-2019-03059
Device Sequence Number2589507
Product Code MPB
UDI-Device Identifier00801741041839
UDI-Public(01)00801741041839
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5551240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2019
Initial Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1